Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diabetes
Jun 4, 2002

I'm currently on a drug holiday (supervised by my doctor) due to liver enzymes, kidney problems, and extremly high triclyerides. I was found with type 1 diabetes a couple years ago during protease treatment. Now i've started insulin along with other diabetes drugs (glucotrol, avantia). The docs are having a hard time getting my sugar levels down to normal. I've been increasing insulin 5 units per week for 10 weeks. Is there some link between having "trained" your cells with protease, etc. into not accepting foreign bodies, and with a resistance to insulin.

Response from Dr. Henry

Protease inhibitors can cause insulin resistance quickly but often that effect is reversed after they are stopped. It sounds like your pancreas is having a hard time producing insulin and/or you have developed some degree of insulin resistance. What role protease inhibitors may play in that is still a topic of debate and study. KH



Previous
help is this a good choice
Next
What gives??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement